Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suggest treatment for anxiety

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
I am 35 years old. I suffer with Anxiety pretty severely, my BP will be high just thinking about having to take my BP. The last couple of days I have had a racing heart where I feel like I have to take deep breaths to calm, I also have a tightness around my neck. Went walking earlier and it seemed to help but it is back again and I am just sitting on the couch. We are in the process of moving and My best friends mom is in the hospital dying. So with all that I tend to think it is my anxiety but I get myself so scared. Does it sound like stress
Posted Fri, 28 Mar 2014 in General Health
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer: this is due to stress, hike zoloft Detailed Answer: hello & welcome to hcm After reading your query carefully i can say that the current state of severe anxiety is related to lot of present stress in your life. You are trying to handle all the issues barvely but still there is increased heart beat, increased BP. The feeling of choking in throat, chest tightness etc., are symptoms related to anxiety disorder. If i have such a patient, i would like to temporarily hike the dose of zoloft and advice him relaxation exercises- like the one you practice ( deep breathing). The exercise should be done regularly three times a day for 5-10min. and not just only during anxiety attacks. By regualar practice, it reduces the number of attacks and helps in recovery. If there are sleep issues- then one may need to add somethin for that( as once sleep is restored, the recovery is fast). It is a difficult time but i want that you should remind yourself that: this will also pass..and life will be better. So, always have hope. Wish you good healh Please feel free to ask more questions for any clarification Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Follow-up: Suggest treatment for anxiety 7 minutes later
do I need to see my Dr to temporarily increase my Zoloft?
Answered by Dr. Manisha Gopal 4 hours later
Brief Answer: it will be wise to let him know Detailed Answer: hello, The temporary increase in medicine can be continued for 3-6 months, then tapered. It will be best to consult your doctor as he may give you a councelling session along with drugs- which will help you more. Moreover, the treating doctor should be aware of the med hike. You try to fix up an appointment with him and discuss the points. Im sure he will also increase the dosage. Hope the reply helps you. please ask more questions if there is any query. Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor